Alert archive / Louisiana / Wind Advisories in 2024
Wind Advisory 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Feb 4, 2024, 9:14 PM CST for Jefferson County, Orange County, Texas; 14 parishes in Louisiana. It took effect at Feb 5, 2024, 6:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2024, 9:14 PM CST (03:14 UTC)
- In effect from
- Feb 5, 2024, 6:00 AM CST
- Expired
- Feb 5, 2024, 4:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Lake Charles, LA
Counties Acadia Parish, LA, Allen Parish, LA, Avoyelles Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 65 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138 WWUS74 KLCH 050314 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 914 PM CST Sun Feb 4 2024 LAZ028-029-031>033-044-045-055-073-074-141>143-152>154-241>243- 252>254-TXZ515-516-615-616-051400- /O.NEW.KLCH.WI.Y.0007.240205T1200Z-240205T2200Z/ Rapides-Avoyelles-Allen-Evangeline-St. Landry-Lafayette- Upper St. Martin-Lower St. Martin-West Cameron-East Cameron- Northern Calcasieu-Northern Jefferson Davis-Northern Acadia- Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu- Southern Jefferson Davis-Southern Acadia-Lower Vermilion- Lower Iberia-Lower St. Mary-Upper Jefferson-Northern Orange- Lower Jefferson-Southern Orange- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley, Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Morgan City, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, Intracoastal City, Forked Island, Avery Island, Burns Point, Cypremort Point, Beaumont, China, Mauriceville, Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, Bridge City, and Vidor 914 PM CST Sun Feb 4 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM CST MONDAY... * WHAT...North winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of central, south central and southwest Louisiana and southeast Texas. * WHEN...From 6 AM to 4 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
193 WWUS74 KLCH 050856 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 256 AM CST Mon Feb 5 2024 LAZ028-029-031>033-044-045-055-073-074-141>143-152>154-241>243- 252>254-TXZ515-516-615-616-052200- /O.CON.KLCH.WI.Y.0007.240205T1200Z-240205T2200Z/ Rapides-Avoyelles-Allen-Evangeline-St. Landry-Lafayette- Upper St. Martin-Lower St. Martin-West Cameron-East Cameron- Northern Calcasieu-Northern Jefferson Davis-Northern Acadia- Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu- Southern Jefferson Davis-Southern Acadia-Lower Vermilion- Lower Iberia-Lower St. Mary-Upper Jefferson-Northern Orange- Lower Jefferson-Southern Orange- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley, Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Morgan City, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, Intracoastal City, Forked Island, Avery Island, Burns Point, Cypremort Point, Beaumont, China, Mauriceville, Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, Bridge City, and Vidor 256 AM CST Mon Feb 5 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of central, south central and southwest Louisiana and southeast Texas. * WHEN...From 6 AM this morning to 4 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
003 WWUS74 KLCH 052157 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 357 PM CST Mon Feb 5 2024 LAZ028-029-031>033-044-045-055-073-074-141>143-152>154-241>243- 252>254-TXZ515-516-615-616-052300- /O.EXP.KLCH.WI.Y.0007.000000T0000Z-240205T2200Z/ Rapides-Avoyelles-Allen-Evangeline-St. Landry-Lafayette- Upper St. Martin-Lower St. Martin-West Cameron-East Cameron- Northern Calcasieu-Northern Jefferson Davis-Northern Acadia- Upper Vermilion-Upper Iberia-Upper St. Mary-Southern Calcasieu- Southern Jefferson Davis-Southern Acadia-Lower Vermilion- Lower Iberia-Lower St. Mary-Upper Jefferson-Northern Orange- Lower Jefferson-Southern Orange- Including the cities of Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lafayette, Breaux Bridge, Cade, St. Martinville, Stephensville, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley, Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Morgan City, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, Intracoastal City, Forked Island, Avery Island, Burns Point, Cypremort Point, Beaumont, China, Mauriceville, Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, Bridge City, and Vidor 357 PM CST Mon Feb 5 2024 ...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... Wind speeds have been gradually diminishing this afternoon. While a few sites may still experience sustained speeds around 20 MPH over the next hour or two, these stronger speeds are expected to be isolated and short-lived. $$ 24
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 4, 5:38 PM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Feb 4, 5:38 PM CST, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
538 PM CST Sun Feb 4 2024
...New AVIATION...
.SHORT TERM...
(Tonight through Tuesday night)
Issued at 304 PM CST Sun Feb 4 2024
SFC pressure once again deepening slightly with some stations
showing pressure falling rapidly as an elongated low pressure
moves across the area. The parent H5 closed low continues to
meander in the central/NE gulf, which will bring a few
wraparound showers or even a rumble of thunder as they move
through the region tonight. Best chance to see these showers will
be the eastern half of the CWA.
Tonight the pressure gradient strengthens across the area, with
noticeable 6hr pressure falls on the backside of the departing
low pressure system. This will bring gusty NW winds for much of
the area, especially across the Atchafalaya Basis/I49 corridor.
While there is no Wind Adv at this time, it is possible later
shifts could issue one. Nonetheless, a few gusts to 35 mph seem
likely.
As the storm system moves away later Monday and into Tuesday,
expect a gradual warming trend with dry weather expected.
&&
.LONG TERM...
(Wednesday through next Saturday)
Issued at 304 PM CST Sun Feb 4 2024
One last day of dry weather is expected on Wednesday as the region
remains under the influence of high pressure ridging at the surface
and aloft. As the ridge system moves east, winds will become more
southerly in the lower levels while shifting southwesterly aloft.
This will enhance moisture advection over the region, with a gradual
increase in clouds as well as humidity levels anticipated through
the day. The daytime period Wednesday should still be rather
pleasant with partly to mostly cloudy skies and temperatures
reaching the upper 60s to around 70.
Clouds will increase further Wednesday night as a warm advection
pattern becomes better established, with overnight lows around 10
degrees warmer than the previous night. Temperatures are expected to
range from the upper 40s central LA to the middle 50s lower SE TX.
Shortwave energy ejecting over the plains Wednesday night into
Thursday will enhance lee cyclogenesis from KS into SD. This will
further strengthen southerly flow over the region, pulling Gulf
moisture into the warm sector. While there is a chance for a few
showers to develop Thursday afternoon across western portions of the
area, convective coverage should remain limited as forecast
soundings depict a pronounced layer of dry air in the midlevels with
decent capping. The cap will begin to erode Thursday night as a weak
boundary slowly sinks into the area, allowing showers to become a
little more scattered across the region, with possibly a few
isolated storms as well.
Moisture will continue to deepen over the area on Friday, with PWATs
climbing possibly as high as 1.4-1.5 inches, which exceeds the 90th
percentile for early February. The weak front will gradually settle
and stall over the region, providing a low level focus for
convection. Weak disturbances passing through the west to southwest
flow aloft will provide modest ascent, maintaining a period of
unsettled weather through Sunday, with increased convective coverage
aligned with the diurnal heating cycle. Given this is the last
weekend before Mardi Gras, there could be some impacts to any
outdoor activities, but conditions do not appear to support a total
washout.
Above normal temperatures will continue into the weekend, with lows
mostly in the middle to upper 50s and highs in the lower 70s.&&
.AVIATION...
(00Z TAFS)
Issued at 304 PM CST Sun Feb 4 2024
SHRA will develop and move across, mainly the eastern half of the
CWA, through tomorrow morning. This will likely keep lower CIGs
into Monday morning with MVFR/IFR likely.
Gusty NW winds will develop tonight and persist through Monday
afternoon. Sustained winds of 10-20kts with gusts around 30kts
likely. Strongest winds will be across the eastern half of the
CWA, with lesser winds in SETX.
&&
.AVIATION...
(00Z TAFS)
Issued at 526 PM CST Sun Feb 4 2024
The secondary low pressure center is making its way through the
region. Behind the low, lapse rates and forcing are coming
together to throw up some thunderstorms with small hail and gusty
winds as the primary threat. The corridor where storms are most
likely over the next few hours will be along I-49, so at AEX, LFT
and ARA.
As the sun sets, expect any remaining convection to dissipate
along with falling ceilings. MVFR ceilings can be expected
overnight until tomorrow afternoon when dry air finally washes
through the region and VFR conditions return.
North winds will prevail over the period with a general
strengthening through the night as pressure gradients tighten
behind the departing low. Gusts up to 35 knots are possible
through tomorrow morning. The gradient will slowly relax tomorrow
later in the day.
11/Calhoun
&&
.MARINE...
Issued at 304 PM CST Sun Feb 4 2024
Small Craft Advisory has been extended until Monday evening with
the gusty NW winds to develop later this evening. These gusty
winds will remain elevated overnight and through the afternoon,
before relaxing by Monday evening.
A few showers will be possible on Monday, before drier air works
in through mid-week. Next chance of showers and possibly storms
late week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 46 64 37 64 / 30 0 0 0
LCH 49 64 42 65 / 0 10 0 0
LFT 50 64 42 66 / 20 0 0 0
BPT 51 66 44 68 / 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 6 PM CST Monday for GMZ430-432-435-
436.
Small Craft Advisory until 6 PM CST Monday for GMZ450-452-455-
470-472-475.
&&
SHORT TERM...78
LONG TERM....24
AVIATION...11In the hours before
Local storm report, Feb 4, 6:12 PM CST, 3 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
612 PM CST Sun Feb 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM Hail 1 ESE Saint Martinville 30.12N 91.82W
02/04/2024 E0.50 inch St. Martin LA Broadcast Media
Photos received of hail between pea and half
inch in diameter.
&&
MKCSpecial weather statement, Feb 4, 6:19 PM CST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
619 PM CST Sun Feb 4 2024
LAZ143-050100-
Northern Acadia LA-
619 PM CST Sun Feb 4 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ACADIA PARISH THROUGH
700 PM CST...
At 618 PM CST, Doppler radar was tracking a strong thunderstorm over
Mowata, or near Iota, moving southeast at 20 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vegetation and outdoor objects is possible.
Locations impacted include...
Crowley, Rayne, Mowata, Maxie, Mire, and Branch.
This includes Interstate 10 in Louisiana between mile markers 79 and
91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3041 9249 3045 9236 3028 9215 3028 9216
3027 9216 3027 9217 3026 9218 3018 9238
3018 9240
TIME...MOT...LOC 0018Z 326DEG 19KT 3039 9241
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
CalhounSpecial weather statement, Feb 4, 6:20 PM CST, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
620 PM CST Sun Feb 4 2024
LAZ032-033-050045-
St. Landry LA-Evangeline LA-
620 PM CST Sun Feb 4 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EVANGELINE AND
NORTH CENTRAL ST. LANDRY PARISHES THROUGH 645 PM CST...
At 620 PM CST, Doppler radar was tracking a strong thunderstorm near
Chicot State Park, or 8 miles east of Turkey Creek, moving south at
30 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vegetation and outdoor objects is possible.
Locations impacted include...
Ville Platte, Chataignier, Bayou Chicot, Indian Lake, Grand Prairie,
Chicot State Park, and St. Landry.
This includes Interstate 49 between mile markers 34 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3087 9224 3085 9224 3085 9219 3065 9206
3055 9230 3084 9236 3088 9230
TIME...MOT...LOC 0020Z 340DEG 27KT 3084 9229
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
CalhounSpecial weather statement, Feb 4, 6:44 PM CST, 2 hours 30 minutes before
Special Weather Statement National Weather Service Lake Charles LA 644 PM CST Sun Feb 4 2024 LAZ044-143-152-243-050115- Upper Vermilion LA-Southern Acadia LA-Lafayette LA- Northern Acadia LA- 644 PM CST Sun Feb 4 2024 ...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LAFAYETTE... SOUTHEASTERN ACADIA AND NORTHERN VERMILION PARISHES THROUGH 715 PM CST... At 644 PM CST, Doppler radar was tracking a strong thunderstorm over Crowley, moving southeast at 25 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to vegetation and outdoor objects is possible. Locations impacted include... Crowley, Rayne, Indian Bayou, and Ridge. This includes Interstate 10 in Louisiana between mile markers 81 and 88. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3024 9240 3029 9232 3015 9211 3001 9234 TIME...MOT...LOC 0044Z 330DEG 21KT 3021 9235 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Calhoun
Local storm report, Feb 4, 6:47 PM CST, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
647 PM CST Sun Feb 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Hail 1 NNW Crowley 30.22N 92.38W
02/04/2024 E0.88 inch Acadia LA Public
Public reports hail near Crowley.
&&
MKCSpecial weather statement, Feb 4, 7:11 PM CST, 2 hours 3 minutes before
Special Weather Statement National Weather Service Lake Charles LA 711 PM CST Sun Feb 4 2024 LAZ152-252-050130- Upper Vermilion LA-Lower Vermilion LA- 711 PM CST Sun Feb 4 2024 ...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN VERMILION PARISH THROUGH 730 PM CST... At 711 PM CST, Doppler radar was tracking a strong thunderstorm over Kaplan, moving southeast at 25 mph. HAZARD...Pea size hail. SOURCE...Radar indicated. IMPACT...Minor damage to vegetation and outdoor objects is possible. Locations impacted include... Abbeville, Kaplan, and Meaux. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3006 9233 3012 9221 2999 9209 2991 9226 TIME...MOT...LOC 0111Z 329DEG 23KT 3003 9226 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH Calhoun
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 6:19 PM CST | Special Weather Statement | LCH | Acadia | 41 min |
| Feb 4, 6:20 PM CST | Special Weather Statement | LCH | Evangeline | 25 min |
| Feb 4, 6:44 PM CST | Special Weather Statement | LCH | Lafayette | 31 min |
| Feb 4, 6:55 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Vermilion | 16 min |
| Feb 4, 7:11 PM CST | Special Weather Statement | LCH | Lafayette | 19 min |
| Feb 5, 9:55 AM CST | Gale Warning | LCH | 8 hr | |
| Feb 5, 9:55 AM CST | Small Craft Advisory | LCH | 14 hr |
Nearby
Wind Advisories in Louisiana, 2024Wind Advisories in Texas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.